Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 296, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 5, 2005, 5:13 PM CDT for Gosper County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2005, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 5, 2005, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Gosper County, NE
The radar
The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:08 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 5, 3:08 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 308 PM CDT MON SEP 5 2005 .SHORT TERM...MAIN FORECAST CHALLENGE WILL BE POPS FOR THE NEXT FEW PERIODS. MODELS DO NOT SEEM TO BE HANDLING THINGS WELL...BUT SEEM TO AGREE THERE WILL BE A BOUNDARY IN THE AREA FOR THE NEXT COUPLE OF DAYS. WITH WAVES COMING THROUGH WE STAND A GOOD CHANCE OF GETTING RAIN OVER OUR CWA WITH PLENTY OF MOISTURE TO WORK WITH. WENT TOWARD THE HIGHER ETA MOS POPS FOR THE NEAR TERM. WENT WITH COOLER ETA MOS TEMPS THINKING GREATER AMOUNTS OF CLOUDS WILL KEEP TEMPS DOWN. THERE IS A SEVERE THREAT TONIGHT WITH COMPLEX MOVING IN...BUT NOT THE MOST FAVORABLE AS MID LEVEL FLOW IS WEEK AND INSTABILITY IS NOT INCREDIBLE. HEAVY RAIN POTENTIAL IS GOOD. THINK STORMS SHOULD MOVE ALONG FAST ENOUGH NOT TO CAUSE WIDESPREAD FLOODING. .LONG TERM...KEPT A DRY FORECAST AS WE SHOULD BE UNDER INFLUENCE OF HIGH PRESSURE. TROUGH IN THE WEST IS KEPT FAR ENOUGH WEST TO PREVENT SHORTWAVES IT KICKS OUT TO INFLUENCE OUR WEATHER TOO MUCH...AT LEAST MY THINKING NOW. BY SATURDAY A PIECE OF ENERGY MIGHT MAKE IT CLOSE ENOUGH FOR POPS...BUT EVEN THE ECMWF INDICATES THIS MAY BE TOO FAR NORTH AND WEST...GFS KEEPS US BONE DRY. OF COURSE THE TIMING AND PLACEMENT WILL BE DIFFICULT IN THE EXTENDED WITH RELATIVELY SMALL FEATURES. HAVE A DIFFICULT ENOUGH TIME WITH NEAR TERM WITH SMALLER FEATURES...SO ONLY RAISED POPS ON SATURDAY TO THE BRINK OF SLIGHT POPS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && HEINLEIN
Hazardous weather outlook, Sep 5, 11:23 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1123 AM CDT MON SEP 5 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1123 AM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS WESTERN NEBRASKA AND KANSAS THIS AFTERNOON AND CROSS THE OUTLOOK AREA TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LOCALLY HEAVY RAINFALL...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE OUTLOOK AREA. THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY BEFORE ENDING WEDNESDAY NIGHT OR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) FAY
In the hours before
Special weather statement, Sep 5, 5:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 507 PM CDT MON SEP 5 2005 KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-060500- JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS- SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE- FRANKLIN NE-FURNAS NE-GOSPER NE-GREELEY NE-HALL NE- HAMILTON NE-HARLAN NE-HOWARD NE-KEARNEY NE-MERRICK NE- NANCE NE-NUCKOLLS NE-PHELPS NE-SHERMAN NE-VALLEY NE- WEBSTER NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 769 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 6 COUNTIES IN NORTH CENTRAL KANSAS JEWELL MITCHELL OSBORNE PHILLIPS ROOKS SMITH IN NEBRASKA THIS WATCH INCLUDES 20 COUNTIES IN CENTRAL NEBRASKA GREELEY HOWARD MERRICK NANCE SHERMAN VALLEY IN SOUTH CENTRAL NEBRASKA ADAMS BUFFALO CLAY DAWSON FRANKLIN FURNAS GOSPER HALL HAMILTON HARLAN KEARNEY NUCKOLLS PHELPS WEBSTER THIS INCLUDES THE CITIES OF...ALMA...ARAPAHOE...AURORA... BEAVER CITY...BELOIT...BLADEN...BLUE HILL...BURR OAK... CAMBRIDGE...CAMPBELL...CENTRAL CITY...CLAY CENTER...COZAD... DOWNS...EDGAR...ELWOOD...FAIRFIELD...FRANKLIN...FULLERTON... GENOA...GOTHENBURG...GRAND ISLAND...HARVARD...HASTINGS... HILDRETH...HOLDREGE...JEWELL...KEARNEY...KENSINGTON...LEXINGTON... LITCHFIELD...LOUP CITY...MANKATO...MINDEN...NELSON...ORD... ORLEANS...OSBORNE...OXFORD...PHILLIPSBURG...PLAINVILLE... RED CLOUD...SCOTIA...SMITH CENTER...SPALDING...ST. PAUL... STOCKTON...SUPERIOR...SUTTON AND WOLBACH. WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:51 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Phelps | 54 min |
| Sep 5, 6:42 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.